Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 160, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 21, 2014, 10:19 PM EDT for Darke County, Ohio; Wayne County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2014, 10:19 PM EDT (02:19 UTC)
- Expired
- Aug 21, 2014, 11:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Wayne County, IN, Darke County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:08 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 21, 9:08 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 908 PM EDT THU AUG 21 2014 .SYNOPSIS... DISTURBANCES IN NORTHWEST FLOW ALOFT WILL INTERACT WITH A VERY WARM AND MOIST AIRMASS TO PRODUCE SHOWERS AND THUNDERSTORMS AT TIMES OVER THE NEXT FEW DAYS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A COMPLEX OF SHOWERS AND THUNDERSTORMS OVER NORTHERN INDIANA WILL MOVE INTO THE FA OVERNIGHT. INCREASED PRECIPITATION CHANCES ACROSS A LARGE PORTION OF THE FA. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS WESTERN AND NW PORTIONS OF THE FA. THESE STORMS WILL ALSO PRODUCE HEAVY DOWNPOURS AND THEREFORE FLOODING CONCERNS WILL HAVE TO BE WATCHED AS WELL. ADJUSTED TEMPERATURES DOWNWARD A FEW DEGREES ACROSS THE FA TO ACCOUNT FOR THE RAIN COOLED AIR AS THIS SYSTEM WORKS INTO THE REGION. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... STORMS SHOULD BE ONGOING AT THE BEGINNING OF PERIOD AS H5 S/W DROPS SE IN THE NW FLOW. INITIAL CONVECTION SHOULD DROP SE DURING THE MORNING...THEN ADDITIONAL CONVECTION SHOULD DEVELOP TO THE NW AND WORK DOWN INTO THE FA DURING THE AFTN. WENT LIKELY POPS FOR THE MAJORITY OF THE FA...THE EXCEPTION BEING THE EXTREME SW CORNER...WHERE KEPT THE POPS IN THE CHANCE CATEGORY. FRIDAY NIGHT...THE MODELS ARE IN AGREEMENT IN SHARPENING THE RIDGE OVER THE MIDDLE OF THE COUNTRY. THIS SHOULD ALLOW THE PCPN TO PUSH S OF THE REGION FOR THE MIDDLE PART OF FRIDAY NIGHT. CONVECTION WILL BE POSSIBLE AGAIN SATURDAY UNDER THE UPPER RIDGE. SOUTHERN PORTIONS OF THE FA WILL HAVE THE BETTER CHANCES. ANY CONVECTION THAT DEVELOPS SATURDAY SHOWED DIE DOWN DURING THE SATURDAY EVENING HOURS. FRIDAY AND SATURDAY WILL LIKELY BE THE WARMEST DAYS OF THE PERIOD WITH HIGHS IN THE UPPER 80S TO LOWER 90S. HEAT INDICES IN THE SOUTHWEST WILL BE NEAR 100. OVERNIGHT LOWS FRIDAY NIGHT WILL CONTINUE TO RESIDE ON EITHER SIDE OF 70....WITH SLIGHTLY COOLER AIR TRYING TO WORK INTO THE NORTH SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... UPPER LEVEL FLOW WILL CONTINUE TO AMPLIFY THROUGH EARLY NEXT WEAK AS THE STRENGTHENING RIDGE BUILDS NORTHEASTWARD INTO THE GREAT LAKES REGION. WITH OUR AREA STILL ON THE PERIPHERY OF THE HIGH...WE COULD SEE A LOW END CHANCE OF POPS CONTINUE FOR SUNDAY. THERE DOES NOT APPEAR TO BE A WHOLE LOT IN THE WAY OF FORCING...BUT WE WILL BE ON THE EDGE OF THE INSTABILITY GRADIENT SO SUPPOSE THIS COULD ALLOW FOR SOMETHING TO DROP DOWN SOUTHEAST ACROSS OUR AREA. WILL THEREFORE ALLOW FOR A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY...PRIMARILY DURING THE MORE DIURNALLY FAVORABLE AFTERNOON/EARLY EVENING HOURS. AS THE UPPER LEVEL RIDGE BUILDS ACROSS OUR AREA MONDAY...BETTER INSTABILITIES WILL WORK MORE EAST NORTHEASTWARD ACROSS OUR AREA TOO. HOWEVER...WITH WARMING IN THE MID LEVELS AND A CONTINUED LACK OF FORCING...THINK ANY THUNDERSTORM ACTIVITY WILL REMAIN ISOLATED ENOUGH TO LEAVE MENTION OUT OF THE FORECAST. THE UPPER LEVEL RIDGE WILL SLOWLY BEGIN TO FLATTEN OUT THROUGH MID TO LATE IN THE WEEK AS SHORT WAVE ENERGY PUSHES ACROSS THE GREAT LAKES. THIS WILL EVENTUALLY HELP DRIVE A COLD FRONT DOWN TOWARD OUR AREA LATE IN THE WORK WEEK. THIS WILL LEAD TO AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS FROM THE NORTHWEST WEDNESDAY INTO THURSDAY. TEMPERATURES WILL REMAIN ON THE WARM SIDE THROUGH MID WEEK...WITH HIGHS GENERALLY IN THE UPPER 80S TO NEAR 90...BEFORE A POSSIBLE COOL DOWN WITH THE APPROACH OF THE FRONT ON THURSDAY. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN INDIANA THIS EVENING. EXPECT THIS AREA OF SHOWERS AND THUNDERSTORMS TO MOVE SOUTHEAST INTO THE TAF SITES THIS EVENING INTO TONIGHT. HAVE SHRA AND VCTS MENTION AT ALL TAF SITES FOR A TIME TONIGHT. ONLY HAVE TSRA MENTION IN AT KDAY DUE TO GREATER CONFIDENCE AT THAT LOCATION. AFTER THIS AREA OF STORMS MOVES THROUGH THE AREA EXPECT A LULL IN THE HEAVIER PRECIPITATION AND TO ACCOUNT FOR THIS HAVE A VCSH MENTION IN THE TAFS. ANOTHER DISTURBANCE IS EXPECTED TO WORK INTO THE AREA DURING THE DAY ON FRIDAY BRINGING ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE AREA. BY LATER IN THE AFTERNOON EXPECT ANOTHER LULL BEFORE A THIRD ROUND OF SHOWERS AND STORMS BEGINS TO MOVE INTO THE WESTERN TAF SITES. THERE IS STILL SOME UNCERTAINTY IN THE EXACT TIMING OF THESE ROUNDS OF THUNDERSTORMS HOWEVER CONFIDENCE IS HIGHER THAT MULTIPLE ROUNDS OF THUNDERSTORMS WILL MOVE THROUGH THE TAF SITES THROUGH THE TAF PERIOD. VBYS WILL BE REDUCED AT TIMES IN SOME OF THE THUNDERSTORM ACTIVITY. CIGS ARE ALSO EXPECTED TO BE REDUCED TO THE MVFR CATEGORY ACROSS MUCH OF THE AREA LATE IN THE OVERNIGHT HOURS INTO THE MORNING DAYTIME HOURS ON FRIDAY. OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY EVENING THROUGH SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES/SNYDER NEAR TERM...NOVAK SHORT TERM...SITES LONG TERM...JGL AVIATION...NOVAK
Hazardous weather outlook, Aug 21, 5:21 AM EDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 521 AM EDT THU AUG 21 2014 INZ050-058-059-066-KYZ100-OHZ026-034-035-042>046-051>056-060>065- 070>074-080>082-088-220930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE- SCIOTO- 521 AM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL LIKELY MOVE INTO THE REGION TONIGHT. ALTHOUGH CONFIDENCE IS LOW IN THE TIMING AND PLACEMENT OF THE STORMS...THERE IS A RISK OF A FEW STRONG TO DAMAGING WIND GUSTS IF THE STORMS ARE WELL ORGANIZED AS THEY ENTER THE AREA. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN...WHICH MAY COMBINE WITH THE EFFECTS OF RECENT STORMS TO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A VERY WARM AND HUMID AIRMASS WILL BE IN PLACE FRIDAY AND SATURDAY. HEAT INDICES IN THE MID TO UPPER 90S WILL BE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>099-OHZ077>079-220930- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-HAMILTON- CLERMONT-BROWN- 521 AM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL LIKELY MOVE INTO THE REGION TONIGHT. ALTHOUGH CONFIDENCE IS LOW IN THE TIMING AND PLACEMENT OF THE STORMS...THERE IS A RISK OF A FEW STRONG TO DAMAGING WIND GUSTS IF THE STORMS ARE WELL ORGANIZED AS THEY ENTER THE AREA. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN...WHICH MAY COMBINE WITH THE EFFECTS OF RECENT STORMS TO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A VERY WARM AND HUMID AIRMASS WILL BE IN PLACE FROM FRIDAY THROUGH MONDAY. HEAT INDICES NEAR 100 WILL BE POSSIBLE ON FRIDAY AND SATURDAY...AND IN THE MID TO UPPER 90S ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 10:46 PM EDT | Special Weather Statement | ILN | Preble | 44 min |
| Aug 21, 10:58 PM EDT | Special Weather Statement | ILN | Darke, Miami | 47 min |
| Aug 21, 11:16 PM EDT | Special Weather Statement | ILN | Butler, Montgomery, Preble, Warren | 44 min |
| Aug 21, 11:38 PM EDT | Special Weather Statement | ILN | Champaign, Clark, Greene, Miami | 52 min |
| Aug 21, 11:53 PM EDT | Special Weather Statement | ILN | Butler, Clinton, Hamilton, Warren | 37 min |
| Aug 22, 12:39 AM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Aug 22, 4:13 AM EDT | Areal Flood Advisory | ILN | Shelby | 3 hr |
| Aug 22, 4:20 AM EDT | Flash Flood Watch | ILN | Auglaize, Butler, Champaign, Clark, Darke, Greene and 8 more | 8 hr |
| Aug 22, 5:35 AM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Miami, Shelby | 3 hr |
| Aug 22, 6:12 AM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Shelby | 3 hr |
| Aug 22, 6:26 AM EDT | Areal Flood Advisory | ILN | Darke, Miami, Montgomery, Preble | 3 hr |
| Aug 22, 5:39 PM EDT | Special Weather Statement | ILN | Delaware | 21 min |
| Aug 22, 5:12 PM EDT | Areal Flood Advisory | ILN | Owen | 3 hr |
| Aug 21, 11:26 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.